Alert archive / Illinois / Special Weather Statements in 2021

Special Weather Statement, NWS Lincoln, IL

April 10, 2021Christian County, Logan County, Shelby County, Illinois

NWS Lincoln, IL issued this special weather statement at Apr 10, 2021, 12:23 PM CDT for Christian County, Logan County, Shelby County, Illinois. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2021, 12:23 PM CDT (17:23 UTC)
Expired
Apr 10, 2021, 1:00 PM CDT
In force
37 min
Issued by
NWS Lincoln, IL

Counties Christian County, IL, Logan County, IL, Shelby County, IL

The radar

The Lincoln radar (KILX), 70 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 5.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2021-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2021-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

087 
WWUS83 KILX 101723
SPSILX

Special Weather Statement
National Weather Service Lincoln IL
1223 PM CDT Sat Apr 10 2021
 
ILZ042-051>054-061-101800-
Logan-Sangamon-Macon-Christian-Moultrie-Shelby-
1223 PM CDT Sat Apr 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LOGAN...EASTERN
CHRISTIAN...NORTHEASTERN SANGAMON...SOUTHWESTERN MOULTRIE...SHELBY
AND SOUTHWESTERN MACON COUNTIES UNTIL 100 PM CDT...

At 1222 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Williamsville to near Taylorville to 6
miles northeast of Ramsey. Movement was northeast at 40 mph.

Winds of 45 to 50 mph will be possible with this line of 
thunderstorms.

Locations impacted include...
Decatur, Lincoln, Taylorville, Shelbyville, Pana, Riverton, Moweaqua,
Mount Pulaski, Williamsville, Harristown, Assumption, Blue Mound,
Macon, Edinburg, Stonington, Illiopolis, Niantic, Cowden, Tower Hill
and Mechanicsburg.

This includes the following highways...
 Interstate 55 between mile markers 106 and 108, and between mile
markers 110 and 122.
 Interstate 72 between mile markers 109 and 136.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3922 8914 3935 8914 3944 8923 3992 8959
      4019 8935 3974 8889 3922 8862
TIME...MOT...LOC 1722Z 210DEG 36KT 3992 8954 3953 8918 3921 8904 

$$

07

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Apr 10, 10:26 AM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Apr 10, 10:26 AM CDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1026 AM CDT Sat Apr 10 2021

.SYNOPSIS...
Issued at 342 AM CDT Sat Apr 10 2021

Low pressure will bring widespread showers and a few thunderstorms
to central Illinois today. High temperatures will range from the
middle to upper 50s west of the Illinois River...to the upper 60s
near the Indiana border. Showers will persist across the area
through Sunday before dry weather returns early next week.

&&

.UPDATE...
Issued at 1022 AM CDT Sat Apr 10 2021

Scattered showers continue across the Midwest as a 995-mb surface
low located between Quincy and Alton at 10 AM shifts slowly to the
northeast. The primary focus this morning was the strong synoptic
wind gust threat behind the low this afternoon and evening.
Confidence is high that wind advisory level gusts (greater than 45
mph) will occur on the west and south sides of the system, but
confidence is low as to whether or not these gusts actually occur
in the ILX CWA. The surface low will reach the IL River Valley
this afternoon, then stall and deepen to near 990mb by this
evening. There will be a very tight gradient between the center of
the low, where gusts will be light, and the back side of the
system where the strong wind gusts are expected. Small changes in
the track or forward speed of the system will have large
implications for the wind gust threat in central IL. Despite the
uncertainties, felt there was enough of a threat to warrant a wind
advisory. Along the I-72 corridor, the highest wind gusts aren't
expected until after mid-afternoon (21z/4pm).

Reduced today's high temps northwest of the IL River, as
continuous rain will keep temperatures cooler in these areas.

&&

.SHORT TERM...(Today and tonight)
ISSUED AT 342 AM CDT Sat Apr 10 2021

Potent short-wave trough noted on 08z/3am water vapor imagery
over eastern Kansas will help deepen a 1002mb low southwest of
St. Louis as it tracks northward into central Illinois today. An
area of rain with a few embedded thunderstorms associated with the
low will spread into the KILX CWA over the next couple of
hours...with the most widespread rain occurring along/west of the
I-55 corridor. Once the rain shield pivots further N/NW out of
the area, most CAMs suggest one or more bands of convection
developing along/ahead of a trailing cold front late this morning
into the afternoon. The airmass ahead of the front will be weakly
unstable/sheared as characterized by MLCAPEs of 400-800J/kg and
0-6km bulk shear of 30-40kt. Despite the modest convective
parameters, think upper dynamics associated with the deepening
surface low will be enough to trigger scattered strong
thunderstorms capable of producing potentially damaging wind
gusts. The convection will track from southwest to northeast
across the area between 11am and 5pm. Even outside storms,
gradient winds will increase as the day progresses...with gusts
peaking at 30-40mph this afternoon. High temperatures will range
from the middle 50s far northwest around Galesburg...to the upper
60s near the Indiana border. The surface low will track north of
the area this evening:however, the trailing upper system will
continue to provide sufficient synoptic lift for widespread
showers through the night as overnight lows drop into the middle
40s.

.LONG TERM...(Sunday through Friday)
ISSUED AT 342 AM CDT Sat Apr 10 2021

Showers will linger through much of Sunday as the upper low only
slowly lifts northward into the Great Lakes. Given extensive cloud
cover and showers, highs will remain in the 50s along/north of
I-74...with lower to middle 60s noted across the far S/SW CWA
where a few peeks of sunshine will be possible late. The rain will
come to an end Sunday evening, with storm total rainfall ranging
from around 0.50 south of I-70...to in excess of 2.00 far
northwest around Galesburg and Macomb.

The remainder of the extended will be mostly dry with near normal
temperatures. Will need to watch for the potential for frost
Monday and Tuesday nights as lows drop into the upper 30s across
parts of the area, but other than that a quiet weather week will
be in store.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 559 AM CDT Sat Apr 10 2021

Rain will overspread the central Illinois terminals over the next
couple of hours...with ceilings steadily lowering as the
atmosphere moistens from the top-down. Based on latest radar
trends and HRRR forecast, it appears MVFR ceilings will develop
at KSPI/KPIA by 13z..then further northeast to KCMI by around 17z.
Winds will initially be NE at 10-15kt, but will veer to S/SE and
increase markedly as low pressure deepens and tracks through the
Illinois River Valley. Wind gusts will reach 25-30kt at the TAF
sites along/east of I-55, but will remain around 20kt at KPIA in
closer proximity to the low track. Once the low lifts into
northern Illinois, winds will veer to a more westerly direction
and lower IFR ceilings will advect into the area this evening.
Forecast soundings suggest IFR arriving at KSPI by 23z...then
further northeast to KCMI by 06z.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 4 PM this afternoon to midnight CDT tonight
for ILZ047-049>052.

Wind Advisory from noon today to midnight CDT tonight for
ILZ027-036-040.

&&

UPDATE...Erwin
SYNOPSIS...Barnes
SHORT TERM...Barnes
LONG TERM...Barnes
AVIATION...Barnes
Hazardous weather outlook, Apr 10, 11:48 AM CDT, 35 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
1148 AM CDT Sat Apr 10 2021

ILZ027-036-040-111100-
Fulton-Knox-Schuyler-
1148 AM CDT Sat Apr 10 2021

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

This Hazardous Weather Outlook is for portions of west central
Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Wind gusts of 35 to 45 mph are possible across the area this
afternoon. As strong low pressure lifts into central Illinois, the
winds in this area are expected to subside this evening.

A few thunderstorms are possible this afternoon as well, though severe
weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

Some minor flooding is possible along the Spoon River on Monday,
depending on how much rain falls through tonight.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ047-049>052-111100-
Cass-Christian-Morgan-Sangamon-Scott-
1148 AM CDT Sat Apr 10 2021

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT
CDT TONIGHT...

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Wind gusts of 35 to 45 mph are possible across the area late this
afternoon and especially this evening. As strong low pressure
lifts into central Illinois, the winds in this area are expected
to subside this evening.

A few thunderstorms are possible this afternoon as well, though severe
weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ041-042-048-053-054-061-062-066>068-071>073-111100-
Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Logan-Macon-
Mason-Menard-Moultrie-Richland-Shelby-
1148 AM CDT Sat Apr 10 2021

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Scattered thunderstorms are expected this afternoon. While the
severe weather risk is low, some of the storms may contain gusty
winds.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ028>031-037-038-043>046-055>057-063-111100-
Champaign-Clark-Coles-De Witt-Douglas-Edgar-Marshall-McLean-
Peoria-Piatt-Stark-Tazewell-Vermilion-Woodford-
1148 AM CDT Sat Apr 10 2021

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Scattered thunderstorms are possible this afternoon. A few may be
strong to locally severe. The main hazards will be damaging winds,
though a brief tornado cannot be ruled out.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through 4 pm. Please relay any
information about observed severe weather to the National Weather
Service while following all local, state and CDC guidelines.

Geelhart

In the hours before

Special weather statement, Apr 10, 12:23 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1223 PM CDT Sat Apr 10 2021

ILZ042-051>054-061-101800-
Logan-Sangamon-Macon-Christian-Moultrie-Shelby-
1223 PM CDT Sat Apr 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LOGAN...EASTERN
CHRISTIAN...NORTHEASTERN SANGAMON...SOUTHWESTERN MOULTRIE...SHELBY
AND SOUTHWESTERN MACON COUNTIES UNTIL 100 PM CDT...

At 1222 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Williamsville to near Taylorville to 6
miles northeast of Ramsey. Movement was northeast at 40 mph.

Winds of 45 to 50 mph will be possible with this line of
thunderstorms.

Locations impacted include...
Decatur, Lincoln, Taylorville, Shelbyville, Pana, Riverton, Moweaqua,
Mount Pulaski, Williamsville, Harristown, Assumption, Blue Mound,
Macon, Edinburg, Stonington, Illiopolis, Niantic, Cowden, Tower Hill
and Mechanicsburg.

This includes the following highways...
 Interstate 55 between mile markers 106 and 108, and between mile
markers 110 and 122.
 Interstate 72 between mile markers 109 and 136.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3922 8914 3935 8914 3944 8923 3992 8959
      4019 8935 3974 8889 3922 8862
TIME...MOT...LOC 1722Z 210DEG 36KT 3992 8954 3953 8918 3921 8904

07

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:12 PM CDTSpecial Weather StatementILXCrawford18 min
Apr 9, 7:36 PM CDTSpecial Weather StatementILXClay24 min
Apr 9, 8:04 PM CDTSpecial Weather StatementILXRichland26 min
Apr 9, 8:26 PM CDTSpecial Weather StatementILXCrawford19 min
Apr 10, 10:17 AM CDTWind AdvisoryILXCass, Christian, Fulton, Knox, Morgan, Sangamon and 2 more14 hr

Nearby

Special Weather Statements in Illinois, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.